Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How Often Do You Have To Take Tipranavir

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Tipranavir (Aptivus)

What Is Tipranavir? Who Should Take It? What About Drug Resistance? How Is It Taken? What Are the Side Effects? How Does It React With Other Drugs? What Is Tipranavir? Tipranavir is a drug used as part of antiretroviral therapy (ART). It is also called Aptivus. It is manufactured by Boehringer Ingelheim. Tipranavir is a protease inhibitor. These drugs prevent the protease enzyme from working. HIV protease acts like a chemical...
Ask the Experts

Tipranavir (what month available?)

Dr. Young,In what month, will Tipranavir be available for prescription in 2004?Jennifer
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
It's difficult to know when an expanded access program will be available for any investigational agent. Let's just hope that the program becomes available in the near term future. BY Read more »

Tipranavir

Dr. Young,What is this drug on its current standing?Maxwell
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Tipranavir is a new HIV protease inhibitor that has encouraging activity against drug resistant virus. The drug is currently in phase 3 clinical trials. BY Read more »

tipranavir and lipodystrophy

hello-I have heard that tipranavir is nearing approval.One of my current meds is Kaletra-I have some area's of fat redistribution. I am wondering if once approved, if tipranavir is expected to have a better profile regarding lipodystrophy side...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
I wouldn't count on it particularly since it will generally be used with ritonavir. Lexiva or Invirase or Reyataz with ritonavir may be more fat friendly than Kaletra if that is the sole issue why you would like to switch off the Kaletra. KH Read more »

Tipranavir

I understand that the new PI Tipranavir has been associated with some rather nasty side effects,mostly very loose stools and naussia. Are the reports over estimating the degree to which the side effects occur? Do you think we will be able to see...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
Tough to say. We'll have to wait for more data, but this drug will probably be used only in deep salvage and we will have to become adept at managing Tipranavir side effects in that population, as we have done before with other drugs. Read more »
Articles
AIDSinfo

An Overview of Aptivus (Tipranavir)

tip-RAN-na-veer --> Brand Name: Aptivus Other Name(s): TPV Drug Class: Protease Inhibitors Tipranavir, also known as TPV or Aptivus, is a type of medicine called a protease inhibitor (PI). PIs work by blocking protease, a... Read more »
InfoRed SIDA

Tipranavir (Aptivus)

¿Qué Es Tipranavir? ¿Quién Debe Tomar Tipranavir? ¿Qué Es la Resistencia a los Medicamentos? ¿Cómo Se Toma Tipranavir? ¿Cuáles Son los Efectos Secundarios? ¿Cómo Reacciona Tipranavir Con Otros Medicamentos? ¿Qué Es... Read more »
The Body PRO

Maximum Tolerated Effective Dose of Tipranavir

Tipranavir/Ritonavir: Derivation of Doses That Achieve Effective Plasma Concentrations Above the IC50 for Multiple PI-Resistant HIV-1 Viruses (TuPeB4437) Authored by S. McCallister, V. Kohlbrenner, D. Mayers View the original abstract Scott... Read more »
The Body PRO

Tipranavir Reduces Concentrations of Other Protease Inhibitors

All protease inhibitors (PIs) are substrates, as well as inducers or inhibitors, of the CYP3A4 system. Combining PIs can either increase or decrease the concentration of each drug. While ritonavir (RTV, Norvir), a potent CYP3A4 inhibitor, is widely... Read more »
Connect With Others

Thanks for your support and any more advice?

Posted by motherinlaw, 3 Replies
I want to thank everyone for their support and help. I posted this in response to my own previous posting and felt it might have gotten lost in the shuffle and so am reposting. I have just spoken to my son again. He was finally able to convince... Read more »

anyone else w-a rash out there

Posted by soimnotalone, 2 Replies
i take sustiva and truvada and have been bragging about how great I feel....now I have this itchy bumpy rash did anyone else experience this.....I was just diagnosed 9-11-05 Read more »

Re: Something uplifting

Posted by SA_Intellect, 3 Replies
The link below is the response one of the doctors on The Body posted to my question. Read it. It's very positive and will hopefully add a bit of peace to some your hearts. http://www.thebody.com/Forums/AIDS/TreatExp/Archive/Pipeline/Q173719.html Read more »

What should I think?

Posted by motherinlaw, 9 Replies
I will try not to make this too long...my son called yesterday and told me his wife was not doing well. My HIV negative son and three HIV negative grandchildren may soon lose their HIV positive wife and mother. My son and daughter-in-law seem not to... Read more »